MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G05777
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - (b)(6).E3 - occupation: clinical nurse consultant.G4- pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that wire guides included in the thal-quick chest tube set were found to be bent and unraveled during an unknown procedure on a 79-year-old male patient.The first wire guide was found to be bent when the package was opened, and the second wire guide started bending as it was being inserted into the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Photos of the complaint device provided by the customer show one bent wire and one unraveled wire.Additional information regarding event details has been requested but is currently unavailable.This report captures the unraveled wire guide.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 17jul2024, it was reported that the wire guide was not withdrawn or manipulated through the needle.
 
Additional Manufacturer Narrative
Additional information: d4 - model#.Investigation ¿ evaluation: a facility informed cook on 04jul2024 of an issue with two c-tqts-1400 (thal-quick chest tube sets) from lot 15898391.The customer stated that upon opening the package, the wire guide appeared to be unraveled.Another product was opened, but the wire bent during insertion.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of complaint history, device history record (dhr), quality control, specifications, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a provided photo shows the wire guide unraveled near the distal solder joint.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance for broken wire in which all nonconforming devices were scrapped.A complaint history search identified one other event reported for the reported complaint lot; this event captures the second wire guide that bent during the reported procedure.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [c_t_thal_rev11] supplied with the device states the following in consideration of the reported failure mode: ¿how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile in package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, the provided photo, and the results of the investigation, cook concluded the cause of event to be component failure unrelated to any manufacturing or design deficiencies.It¿s possible that the wire guide was damaged during shipping and wasn¿t noticed until the user removed the device from the packaging; however, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19712489
Report Number1820334-2024-00933
Device Sequence Number21062937
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)270214(10)15898391
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05777
Device Catalogue NumberC-TQTS-1400
Device Lot Number15898391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer07/17/2024
09/19/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/19/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight72 KG